Alert archive / Alabama / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 78, NWS Birmingham, AL

April 3, 2007Cherokee County, Alabama

NWS Birmingham, AL issued this severe thunderstorm warning at Apr 3, 2007, 2:14 PM CDT for Cherokee County, Alabama. It was in force for 46 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 3, 2007, 2:14 PM CDT (19:14 UTC)
Expired
Apr 3, 2007, 3:00 PM CDT
In force
46 min
Issued by
NWS Birmingham, AL
Area
Counties, with a storm outline in the text

County Cherokee County, AL

The radar

The Northeast Alabama radar (KHTX), 82 km from the middle of the area, began a volume at 19:16 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 3, 2:20 PM CDTHAIL 1.75Sand Rock, AL
Apr 3, 2:45 PM CDTHAIL 0.88Cedar Bluff, ALSTORM SPOTTER CALLED NWS/FFC AND RELAYED INFO OUT ON LAKE WEISS

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 6 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 7.2 hours before the alert went out and 147 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 12:00Z on 2007-04-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 194 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 12:00Z on 2007-04-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 35 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
194 J/kg
Mixed-layer CIN
-48 J/kg
Mixed-layer LCL
784 m above ground
0-6 km bulk shear
34 kt
0-1 km storm-relative helicity
35 m²/s²
0-3 km storm-relative helicity
72 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KBMX 031914
SVRBMX
ALC019-032000-
/O.NEW.KBMX.SV.W.0078.070403T1914Z-070403T2000Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BIRMINGHAM AL
214 PM CDT TUE APR 3 2007

THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN CHEROKEE COUNTY IN NORTHEAST ALABAMA...
  THIS INCLUDES THE CITY OF CENTRE...

* UNTIL 300 PM CDT

* AT 214 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DESTRUCTIVE WINDS IN
  EXCESS OF 70 MPH.  THIS STORM WAS LOCATED 13 MILES NORTHWEST OF
  CENTRE...AND MOVING EAST AT 15 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  7 MILES NORTH OF CENTRE BY 245 PM CDT...
  CEDAR BLUFF BY 300 PM CDT...

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

TO REPORT SEVERE WEATHER...
CALL 1-800-856-0758.

LAT...LON 3433 8551 3429 8550 3413 8555 3416 8584
      3425 8584 3425 8582 3426 8580 3426 8577
      3437 8564 3438 8555

$$

10/ARM
3 follow-up statements
000 
WWUS54 KBMX 031918
SVSBMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
216 PM CDT TUE APR 3 2007

ALC019-032000-
/O.CON.KBMX.SV.W.0078.000000T0000Z-070403T2000Z/
CHEROKEE AL-
216 PM CDT TUE APR 3 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 300 PM CDT
FOR NORTHERN CHEROKEE COUNTY...

AT 216 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED NEAR SAND ROCK...OR ABOUT 12 MILES NORTHWEST OF CENTRE...
MOVING EAST AT 15 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  SAND ROCK AND LEESBURG BY 230 PM CDT...
  WEISS DAM BY 235 PM CDT...
  6 MILES NORTH OF CENTRE BY 250 PM CDT...
  CEDAR BLUFF...GAYLESVILLE...7 MILES NORTHWEST OF HOWELLS CROSSROADS
  AND 9 MILES SOUTHWEST OF FULLERTON BY 300 PM CDT...

THIS STORM HAS A HISTORY OF PRODUCING LARGE DAMAGING HAIL. HAIL TO 
THE SIZE OF GOLF BALLS HAS BEEN REPORTED IN THE CITY OF COLLINSVILLE 
IN DEKALB COUNTY. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND 
STAY AWAY FROM WINDOWS

LAT...LON 3433 8551 3429 8550 3413 8555 3416 8584
      3425 8584 3425 8582 3426 8580 3426 8577
      3437 8564 3438 8555

$$

10/ARM
000 
WWUS54 KBMX 031931
SVSBMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
231 PM CDT TUE APR 3 2007

ALC019-032000-
/O.CON.KBMX.SV.W.0078.000000T0000Z-070403T2000Z/
CHEROKEE AL-
231 PM CDT TUE APR 3 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 300 PM CDT
FOR CENTRAL CHEROKEE COUNTY...

AT 231 PM CDT...A SEVERE THUNDERSTORM WAS REPORTED CAPABLE OF
PRODUCING GOLF BALL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60
MPH.  THIS STORM WAS LOCATED NEAR SAND ROCK...OR ABOUT 8 MILES
NORTHWEST OF CENTRE...MOVING EAST AT 10 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  6 MILES NORTH OF CENTRE BY 255 PM CDT...
  CEDAR BLUFF...6 MILES WEST OF GAYLESVILLE AND 7 MILES NORTHWEST OF
  HOWELLS CROSSROADS BY 300 PM CDT...

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

LAT...LON 3433 8551 3430 8549 3412 8550 3416 8584
      3425 8584 3425 8582 3426 8580 3426 8577
      3434 8565

$$

10/ARM
000 
WWUS54 KBMX 031949
SVSBMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
249 PM CDT TUE APR 3 2007

ALC019-032000-
/O.CON.KBMX.SV.W.0078.000000T0000Z-070403T2000Z/
CHEROKEE AL-
249 PM CDT TUE APR 3 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 300 PM CDT
FOR CHEROKEE COUNTY...

AT 249 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED NEAR CEDAR BLUFF...OR ABOUT NEAR CENTRE...MOVING EAST AT 15
MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  CEDAR BLUFF BY 255 PM CDT...
  HOWELLS CROSSROADS...GAYLESVILLE...WATERHOUSE AND 7 MILES SOUTHWEST
  OF FULLERTON BY 300 PM CDT...

HAIL OF THE SIZE OF GOLF BALLS WAS REPORTED IN SAND ROCK WITH THIS 
STORM. IF YOU ARE IN THE PATH OF THE STORM...TAKE IMMEDIATE ACTION 
TO PROTECT LIFE AND PROPERTY.

LAT...LON 3399 8540 3396 8540 3396 8548 3394 8549
      3396 8553 3397 8573 3415 8581 3413 8584
      3425 8584 3426 8577 3439 8561 3451 8553
      3451 8552

$$

10/ARM

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Birmingham, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 3, 10:55 AM CDT, 3 hours 19 minutes earlier.

Area forecast discussion, Apr 3, 10:55 AM CDT, 3 hours 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1055 AM CDT TUE APR 3 2007

.UPDATE...UPDATED TODAY TIME PERIOD.

&&

OVERALL FORECAST LOOKS TO BE ON TRACK. CLEARING IS FINALLY TAKING
PLACE ACROSS MUCH OF THE AREA. MOST LOCATIONS WILL LIKELY SEE
SIGNIFICANT CLEARING BEFORE THE NEXT ROUND OF SHOWERS AND
THUNDERSTORMS GET CRANKING AFTER 2-3 PM. ADJUSTED SKY COVER
ACCORDINGLY...AND ALSO RAISED POPS WHERE MORE SIGNIFICANT CLEARING
IS OCCURRING. ADDITIONALLY...OUTFLOW BOUNDARIES FROM THE CURRENT
AND PREVIOUS THUNDERSTORMS IN NORTHWESTERN ALABAMA MAY ENHANCE THE
POTENTIAL FOR STORMS NORTH AND WEST OF THE INTERSTATE 20 CORRIDOR.

.SHORT TERM...TUESDAY THROUGH THURSDAY.

PREVIOUS DISCUSSION:
ONLY ONE MORE ABOVE NORMAL DAY LEFT ACROSS CENTRAL ALABAMA AS A MUCH
COOLER AIRMASS IS STILL POISED TO MOVE INTO THE REGION BY THURSDAY
MORNING. A POTENT UPPER LEVEL STORM SYSTEM IS CURRENTLY MOVING
THROUGH THE THE NORTHERN ROCKIES. MEANWHILE THE CENTER OF THE
SURFACE LOW PRESSURE IS OVER CENTRAL KANSAS. THIS UPPER LEVEL LOW
WILL MOVE THROUGH THE NORTHERN PLAINS AND INTO THE NORTHERN
MISSISSIPPI VALLEY TODAY AND THEN INTO THE GREAT LAKES TONIGHT AND
INTO WEDNESDAY. THIS WILL PUSH A TRAILING COLD FRONT THROUGH THE
REGION BY WEDNESDAY.

FOR TODAY MOST OF CENTRAL ALABAMA WILL MAKE IT INTO THE LOW 80S THIS
AFTERNOON. MEANWHILE A WEAK IMPULSE MOVING ALONG THE GULF COAST WILL
HELP TRIGGER A FEW THUNDERSTORMS ACROSS SOUTHERN PORTIONS OF CENTRAL
ALABAMA DURING THE PEAK HEATING OF THE DAY. SOME OF THESE STORMS
THAT DEVELOP WILL BE STRONG. MOST OF THIS ACTIVITY WILL BE ISOLATED
IN NATURE.

THE SECOND PART OF THE STORY WILL BE THE COLD FRONT THAT WILL BE
MOVING THROUGH OVERNIGHT. LOOK FOR A PRE-FRONTAL TROUGH TO MOVE INTO
NORTHWESTERN ALABAMA THIS EVENING...WITH THE FRONT BEGINNING TO WORK
INTO THE REGION AFTER MIDNIGHT. THE OVERALL TREND ACCORDING TO
MODELS IS THAT THE TRAILING COLD FRONT AND PRECIPITATION WILL BE
WEAKENING AS IT WORKS INTO ALABAMA. MAINLY DUE TO THE FACT THAT THE
MAIN DYNAMICS WILL BE BE MOVING NORTH OF THE REGION. HOWEVER THERE
IS SOME POTENTIAL...DUE TO THE WARM AIRMASS IN PLACE COMBINED WITH
STEEP LAPSE RATES AND LIS OF -4 TO -5 ACROSS NORTHWESTERN ALABAMA.
THIS WOULD SUPPORT MORE OF SCATTERED SHOWERS AND THUNDERSTORMS WITH
SOME OF THE STORMS STRONG TO SEVERE STORMS JUST ALONG AND AHEAD
OF THE FRONT LATE TONIGHT INTO EARLY WEDNESDAY MORNING. AT THIS
POINT THE MAIN THREAT APPEARS TO BE HAIL AND WIND GUSTS. WILL BE
KEEPING AN EYE ON ANY CHANGES THROUGHOUT THE DAY.

ONCE THE FRONT CLEARS BY WEDNESDAY AFTERNOON...SOME COOLER AIR WILL
FILTER INTO THE REGION AND PROVIDE CENTRAL ALABAMA WITH BELOW NORMAL
READINGS BY THURSDAY MORNING.

16/AARON

.LONG TERM...THURSDAY NIGHT THROUGH TUESDAY.

LARGE POLAR VORTEX CENTERED OVER THE ST LAWRENCE VALLEY PRODUCES A
LONG WAVE TROUGH AFFECTING ALL AREAS EAST OF THE ROCKIES THROUGH
THE ENTIRE PERIOD. SURFACE HIGH EXTENDS DOWN FROM NORTHERN CANADA
ALL THE WAY TO THE GULF COAST AND WILL PROVIDE A CHANGE OF SEASONS.
THE BIGGEST CHALLENGE DURING THE EXTENDED TIME FRAME WILL BE HOW COLD
OVERNIGHT LOWS GO AND WHAT IS THE FREEZING POTENTIAL. IT IS BEING
ADVERTISED THAT TEMPERATURES WILL BE SOME 20 TO 30 DEGREES BELOW WHAT
WE HAVE EXPERIENCED OVER THE LAST 15 DAYS.

MEDIUM RANGE MODEL SUITE IS IN GOOD AGREEMENT AND HAS SHOWN
CONTINUITY FOR THE PAST SEVERAL RUNS. GFS/ECMWF/DGEX/CAN GLOB/NOGAPS
ALL INDICATE TROUGH DIGGING ACROSS THE SOUTHEAST WITH 500 MB HEIGHTS
DROPPING INTO THE 550S OR LOWER. THE ECMWF DROPS THE HEIGHTS THE
LEAST WHILE OTHER MODELS HINT AT EVEN 540S INCHING OUR WAY. 850 MB
TEMPERATURES DROP INTO THE NEGATIVE VALUES FOR ALL MODELS WITH THE
GFS LEADING THE WAY ON COLD THIS RUN AND THE ECMWF THE WARMEST.
OVERALL...AM RATHER IMPRESSED WITH THE OVERALL AGREEMENT AMONGST THE
OPERATIONAL RUNS OF THESE MODELS IN THE DAY 4 THROUGH DAY 8 TIME
FRAME...BUT IT HAS NOT VERIFIED JUST YET. MODERATION OF THE LOW
LEVELS LOOKS TO START MONDAY AND TUESDAY. GFS ENSEMBLES WERE VERY
CLOSE TOGETHER INDICATING A FAIRLY LOW STANDARD DEVIATION THE PAST
FEW DAYS. SUNDAY IS STILL BEING ADVERTISED AS THE COLDEST MORNING
AREAWIDE.

LATEST RUN OF THE MEX MOS APPEARS TO LOWER TEMPS TOO MUCH. SOME MID
AND HIGH LEVEL CLOUDINESS WILL BE PRESENT FROM TIME TO TIME DURING
THIS PERIOD. ENSEMBLE MOS HAS A 10 TO 15 DEGREE SPREAD...BUT THIS
STANDARD DEVIATION IS A BIT LESS THAN YESTERDAYS 00Z RUN. WILL GO
WITH THE IDEA THAT THE BEST OPPORTUNITY OF A FREEZE WILL BE THE
NORMALLY COOLER VALLEY AND RURAL LOCATIONS AREAWIDE FRIDAY MORNING
THROUGH MONDAY MORNING AND HOLD TEMPERATURES SIMILAR THE PREVIOUS
FEW FORECASTS. WILL CONTINUE TO MONITOR THIS TIME PERIOD CLOSELY FOR
THE POTENTIAL OF A MORE WIDESPREAD FREEZE.

SMALL CHANCE OF RAIN THURSDAY AS UPPER LEVEL IMPULSE MOVES THROUGH
THE FLOW...BUT OVERALL MOISTURE LIMITED AND NOT EXPECTING MUCH. THE
REMAINDER OF THE PERIOD STAYS DRY.

75/LINHARES

&&

.AVIATION...DISCUSSION FOR 12Z TAFS.

MOIST AND UNSTABLE AIR MASS REMAINS ACROSS THE AREA. LOW CLOUDS AND
PATCHY FOG DEVELOPED ACROSS PORTIONS OF THE AREA. WILL SEE THIS LOW
GROUND FOG FOR THE NEXT COUPLE OF HOURS ESPECIALLY AT TOI AND TCL.IS
STILL EXPECTED TO DEVELOP ACROSS THE AREA. LOW CLOUDS AND FOG WILL
SLOWLY DISSIPATE BY 15Z. WILL REMAIN OVERCAST THROUGH 15 TO 16Z.
EXPECTING TSRA TO DEVELOP DURING THE HEAT OF THE DAY TUESDAY. DID
NOT FEEL STRONG ENOUGH TO MAKE AS PREVAILING AT ANY ONE SITE AS THEY
WILL BE SCATTERED IN NATURE. NEXT CONCERN WILL BE THE COLD FRONT
MOVING INTO CENTRAL ALABAMA FROM THE NORTHWEST. EXPECT THE TIMING TO
MOVE INTO NORTHWESTERN ALABAMA BY MIDNIGHT AND MOVE WEST TO EAST.
WILL SEE THUNDERSTORMS AT TCL...EET...BHM...AND ANB.  MEANWHILE
EXPECTING PREDOMINATE RAIN AT MGM AND TOI BY 12Z ON WEDNESDAY.

&&

.BMX WATCHES/WARNINGS/ADVISORIES...
AL...NONE.

&&
Hazardous weather outlook, Apr 3, 5:39 AM CDT, 8 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BIRMINGHAM AL
539 AM CDT TUE APR 3 2007

ALZ011>015-017>050-041100-
AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE-
CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE-
JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY-
PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA-
TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON-
539 AM CDT TUE APR 3 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY
THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM.

.DAY ONE...TODAY AND TONIGHT.

STRONG THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON...BEGINNING
AROUND 1 PM. LEFT OVER BOUNDARIES FROM SHOWERS AND STORMS ON
MONDAY...COMBINED WITH DAYTIME HEATING...WILL SPARK AFTERNOON
SHOWERS AND THUNDERSTORMS. THE MAIN THREAT WILL BE THUNDERSTORM
WINDS GENERALLY OF 35 TO 45 MPH AND SMALL HAIL.

TONIGHT A COLD FRONT WILL APPROACH FROM THE NORTHWEST. STRONG TO
SEVERE THUNDERSTORMS WILL BE POSSIBLE ALONG AND AHEAD OF THE FRONT.
THESE STORMS WILL BE LIMITED TO AREAS GENERALLY NORTH OF INTERSTATE
59 AND OCCUR FROM AROUND MIDNIGHT TO NEAR 4 AM. THE MAIN THREAT
WILL BE LARGE HAIL AND STRONG WINDS. THESE STORMS ARE EXPECTED TO
EXHIBIT A WEAKENING TREND AS THE MOVE INTO NORTHERN ALABAMA.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL IS
NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Apr 3, 8:46 AM CDT, 5 hours 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
846 AM CDT TUE APR 3 2007

ALZ011-031415-
MARION-
846 AM CDT TUE APR 3 2007

...SIGNIFICANT WEATHER ALERT IN EFFECT FOR MARION COUNTY UNTIL 915 AM
CDT...

AT 845 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM 13 MILES SOUTH OF BUTTAHATCHEE RIVER.  THE THUNDERSTORM
WAS NEARLY STATIONARY.

THE PRIMARY THREAT IS SMALL HAIL. HAIL UP TO ONE HALF INCH IN
DIAMETER...DIME SIZE...IS POSSIBLE. TAKE ACTION TO PROTECT YOURSELF
BY SEEKING SHELTER IN A SUBSTANTIAL ENCLOSED BUILDING. IF OUTDOORS
AND A SUBSTANTIAL ENCLOSED BUILDING IS NOT AVAILABLE...SEEK SHELTER
IN AN AUTOMOBILE.

THUNDERSTORM WILL AFFECT AREAS IN AND NEAR RANKIN FITE
AIRPORT...HAMILTON AND BIRDWATCHER RIVER THROUGH 915 AM CDT.

12/SIRMON
Special weather statement, Apr 3, 9:49 AM CDT, 4 hours 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
949 AM CDT TUE APR 3 2007

ALZ014-031515-
WINSTON-
949 AM CDT TUE APR 3 2007

...SIGNIFICANT WEATHER ALERT IN EFFECT FOR WINSTON COUNTY UNTIL 1015
AM CDT...

AT 946 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM OVER HALEYVILLE...MOVING NORTHEAST AT 30 MPH.

THE PRIMARY THREAT IS SMALL HAIL. HAIL UP TO ONE HALF INCH IN
DIAMETER...DIME SIZE...IS POSSIBLE. TAKE ACTION TO PROTECT YOURSELF
BY SEEKING SHELTER IN A SUBSTANTIAL ENCLOSED BUILDING. IF OUTDOORS
AND A SUBSTANTIAL ENCLOSED BUILDING IS NOT AVAILABLE...SEEK SHELTER
IN AN AUTOMOBILE.

THUNDERSTORM WILL AFFECT AREAS IN AND NEAR WEISS...POSEY FIELD
AIRPORT...PEBBLE...HALEYVILLE...DELMAR...ASHRIDGE...ROCK CREEK AND
SIPSEY FORK AT GRAYSON THROUGH 1015 AM CDT.

12/SIRMON
Special weather statement, Apr 3, 10:44 AM CDT, 3 hours 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1044 AM CDT TUE APR 3 2007

ALZ014-031600-
WINSTON-
1044 AM CDT TUE APR 3 2007

...SIGNIFICANT WEATHER ALERT IN EFFECT FOR WINSTON COUNTY UNTIL 11
AM CDT...

AT 1044 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM OVER ADDISON...MOVING EAST AT 20 MPH. THIS STORM WILL
BE CAPABLE OF PRODUCING SMALL HAIL.

THUNDERSTORM WILL AFFECT AREAS IN AND NEAR ADDISON...ADDISON TOWN
HALL AND ADDISON MUNICIPAL AIRPORT THROUGH 1115 AM CDT.

10/ARM
Special weather statement, Apr 3, 1:57 PM CDT, 17 minutes before
ALC115-031915-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
157 PM CDT TUE APR 3 2007

ALZ026-031915-
ST. CLAIR-
157 PM CDT TUE APR 3 2007

...SIGNIFICANT WEATHER ALERT IN EFFECT FOR ST. CLAIR COUNTY UNTIL 215
PM CDT...

AT 157 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM 5 MILES SOUTHWEST OF PELL CITY...MOVING EAST AT 10 MPH.

THE PRIMARY THREATS ARE MINOR FLOODING AND SMALL HAIL. MINOR
FLOODING...SUCH AS PONDING OF WATER ON ROADWAYS AND MINOR FLOODING OF
LOW-LYING AREAS IS POSSIBLE. IN ADDITION...HAIL UP TO ONE HALF INCH
IN DIAMETER...DIME SIZE...MAY ALSO OCCUR WITH THE STORMS. TAKE ACTION
TO PROTECT YOURSELF. SEEK SHELTER IN A SUBSTANTIAL ENCLOSED BUILDING
ON HIGH GROUND. IF OUTDOORS AND NO SUBSTANTIAL SHELTER IS
AVAILABLE....TAKE SHELTER IN AN AUTOMOBILE...AVOID LOW LYING AREAS.
NEVER DRIVE ACROSS ROADWAYS COVERED WITH WATER OF UNKNOWN DEPTH NEVER
DRIVE ACROSS ROADWAYS WITH WATER FLOWING OVER THEM OR...COVERED WITH
WATER OF UNKNOWN DEPTH.

10/ARM
Special weather statement, Apr 3, 2:07 PM CDT, 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
207 PM CDT TUE APR 3 2007

ALZ027-031945-
TALLADEGA-
207 PM CDT TUE APR 3 2007

...SIGNIFICANT WEATHER ALERT IN EFFECT FOR TALLADEGA COUNTY UNTIL 245
PM CDT...

AT 207 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM 7 MILES SOUTHWEST OF LINCOLN...MOVING EAST AT 15 MPH.

THE PRIMARY THREATS ARE MINOR FLOODING AND SMALL HAIL. MINOR
FLOODING...SUCH AS PONDING OF WATER ON ROADWAYS AND MINOR FLOODING OF
LOW-LYING AREAS IS POSSIBLE. IN ADDITION...HAIL UP TO ONE HALF INCH
IN DIAMETER...DIME SIZE...MAY ALSO OCCUR WITH THE STORMS. TAKE ACTION
TO PROTECT YOURSELF. SEEK SHELTER IN A SUBSTANTIAL ENCLOSED BUILDING
ON HIGH GROUND. IF OUTDOORS AND NO SUBSTANTIAL SHELTER IS
AVAILABLE....TAKE SHELTER IN AN AUTOMOBILE...AVOID LOW LYING AREAS.
NEVER DRIVE ACROSS ROADWAYS COVERED WITH WATER OF UNKNOWN DEPTH NEVER
DRIVE ACROSS ROADWAYS WITH WATER FLOWING OVER THEM OR...COVERED WITH
WATER OF UNKNOWN DEPTH.

10/ARM

The office that day

Everything else NWS Birmingham, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 3, 2:22 PM CDTTornado WarningBMXTalladega38 min
Apr 3, 2:56 PM CDTTornado WarningBMXTalladega24 min
Apr 3, 3:09 PM CDTSevere Thunderstorm WarningBMXCherokee21 min
Apr 3, 3:30 PM CDTSevere Thunderstorm WarningBMXClay, Cleburne30 min
Apr 3, 4:39 PM CDTSevere Thunderstorm WarningBMXCherokee36 min

Nearby

Severe Thunderstorm Warnings in Alabama, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.